Alert archive / Kentucky / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 13, NWS Jackson, KY

April 8, 1999Pulaski County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 8, 1999, 12:43 PM EDT for Pulaski County, Kentucky. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 1999, 12:43 PM EDT (16:43 UTC)
Expired
Apr 8, 1999, 1:45 PM EDT
In force
62 min
Issued by
NWS Jackson, KY
Area
Whole counties

County Pulaski County, KY

The radar

The Jackson,KY radar (KJKL), 124 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1999-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1999-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2181 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS1 KJKL 081642 RRA
SVRJKL
KYC199-081745-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1243 PM EDT THU APR 8 1999

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 145 PM EDT

* AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 20 MILES WEST OF SOMERSET...MOVING NORTHEAST
  AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAUBUSH BY 1250 PM EDT
  SOMERSET BY 100 PM EDT
  FERGUSON BY 105 PM EDT

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS

RAB/DUSTY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 10:25 AM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 8, 10:25 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1025 AM EDT THU APR 8 1999

12Z SFC ANALYSIS INDICATES LOW IN CENTRAL PLAINS WITH WARM FRONT
STRETCHED ACROSS CENTRAL MO TO SRN IL TO ERN TN. DPWTS SOUTH OF FNT IN
60S WITH MUCH DRIER AIR TO NORTH. IN FACT DWPTS ACROSS FA GENERALLY IN
THE 40S WITH A FEW IN THE UPPER 30S. TSRA IN ERN TN BUILDING RAPIDLY
WITH A FEW HIGH BASED SHWRS OVER SW SECTIONS OF CWA.  WILL UPDATE
FORECASTS TO DELETE MENTION OF AFTERNOON IN SW AND SRN ZONES. THE REST
OF THE FA WILL SEE LITTLE IF ANY RAIN BEFORE LATE THIS AFTERNOON.

HIGH TEMPS LOOK ON TARGET. ERN ZONES TO GET THE MOST BENEFIT FROM THE
SUN AND THEREFORE THE WARMEST. SRN ZONES TO WARM WITH SW WIND AND
APPROACHING WARM FNT WHILE NRN ZONES WILL NOT GET FULL SUN.

UPDATED ZONES OUT SOON.

.JKL...NONE.

DUSTY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 2:46 PM EDTSevere Thunderstorm WarningJKLBreathitt, Owsley44 min
Apr 8, 3:35 PM EDTSevere Thunderstorm WarningJKLWolfe45 min
Apr 8, 3:39 PM EDTSevere Thunderstorm WarningJKLPowell36 min
Apr 8, 3:45 PM EDTSevere Thunderstorm WarningJKLMenifee50 min
Apr 8, 4:03 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson47 min
Apr 8, 4:10 PM EDTSevere Thunderstorm WarningJKLMorgan45 min
Apr 8, 4:23 PM EDTSevere Thunderstorm WarningJKLMartin, Pike47 min
Apr 8, 4:39 PM EDTTornado WarningJKLPike46 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.